Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Burning sensation in esophagus, getting worse. Had spicy food. What can be done?

Yes please. I am 56 years old and in great health. The last couple of days I've had this burning where I know my esophagus is. I woke up several times last night with this. When I rolled over on my side it was worse. I've taken tums (for the first time) with no relief. I've not eaten any spicy foods lately, (even though they haven't bothered me in the past) Can you help me figure this out? Or at least have suggestions what I can do? Thank you. Shirley
Asked On : Wed, 10 Apr 2013
Answers:  1 Views:  93
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
HI, thanks for using healthcare magic

Chest pain can occur as a result of problems in any structure in the chest: the skin, muscles and other soft tissue, bones such as the sternum or ribs, lungs, heart, esophagus.

Burning discomfort in the chest is usually as a result of gastroesophageal reflux.As you correctly implied it can be brought on by the use of spicy foods but there are other causes such as: acidic/ fatty or fried foods, excess weight which would put pressure on the stomach, using large meals, laying down too soon after eating.

You can try to modify the above factors. Additionally you can try elevating the head of the bed.
If the lifestyle measures are not effective then you can consider visiting your doctor for an evaluation because medication may be necessary.

I hope this helps
Answered: Wed, 24 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor